User Reviews for Pravastatin
Also known as: Pravachol
The following information is NOT intended to endorse drugs or recommend therapy. While these reviews might be helpful, they are not a substitute for the expertise, skill, knowledge and judgement of healthcare practitioners in patient care.
Learn more about Pravastatin.
Reviews for Pravastatin to treat High Cholesterol
"Been scripted for various statins over the years, having to change from one to another due to side effects; muscle pain, increased glucose, blurred vision with aching eyes, fatigue, cognitive impairment, headaches, etc. . Not sure of the time of onset of of each symptom. Am being treated for seasonal affect disorder but am now thinking this is due to statins. Am now off statins and other than mild blurred vision all symptoms have stopped"
Why suffer January 8, 2017
|1 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Thought all my issues were from babysitting 3 kids under 5 for 5 years. Brain fog, blurry vision, severe muscle and joint pain in mid and lower back,anxious, awful Charlie horses in foot,leg pain, feeling like I aged 10 years. Been to 2 spine docs, chiro for 6 months, physical therapy, unlimited trips to my GP. (yes you have stress) no kidding I am in pain. Not one Doc said it was my meds. Finally going to a pain management doc for my back. My elbows started to hurt over summer and when I mentioned it to him he I said could it be pravistatin he said he has seen it before. Stopped pravistatin 2 months ago, fog is gone, no charlie horses, anxious well down, back is FINALLY starting to feel better. I am so mad no Dr ever mentioned it!"
bdriver January 3, 2017
|0 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I have been on pravastatin for nearly five months. Two months ago I felt soreness in my wrists. One month ago soreness and weakness in both knees. I will call my treating physician tomorrow. I can hardly get up from a sitting position."
Stephen II October 5, 2016
|13 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Ok so I am 80 mg a day and I feel sick at my stomach and can not eat very much ( but I had the same feeling after gallbladder was removed the nausea feeling) . I am somewhat scared because my doctor said this medications had less side effects. But I wake up feeling sick to my stomach and its not a good feeling at all. My cholesterol is very high and I am scared and I have high blood pressure so I am trying to do what my doctor say do. I feel like I am about to just eat oatmeal and that cereal that lowers cholesterol. Only been on it a week."
Not Good AT ALL July 22, 2016
|10 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I'm a T1 diabetic. My doctor had me on 20 mg to keep my cholesterol under 100. No side effects. 2 years later she bumped up my dosage to 40 mg when my cholesterol went to 105. Within 3 days, the joints in my hands and muscles in my lower arms became extremely painful. I'm also very tired. Called my doctor and waiting for a return call. I am not taking this dose again!"
LME63 (taken for 2 to 5 years) July 8, 2016
|12 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"This caused severe dizzyness, memory problems, erection problems. Be sure and read the side effects before taking. Chances are you will have most of them. After I stopped taking it took about a week before I noticed the dizzyness going away. After three weeks, things were back to normal. Just be very aware of this drug. It was bad news for me. The only way that I realized it was this drug that was causing my problems were the reviews by other people taking this. Read the reviews and believe what you read. They are true."
BigMck (taken for 1 to 6 months) April 22, 2016
|26 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"After taking 20 mg of pravastatin for about 3 weeks, 1x day, my blood pressure started to go extremely high, in the range of 175/97. It remained about at this level for about 4 days until my doctor said to stop taking it. In about 3 days my pressure dropped back to normal which for me, is about 135/82. I am a 71 yr. female in otherwise good health. Quite a shocking experience. This is a new side effect for this drug."
Anonymous (taken for less than 1 month) November 5, 2015
|36 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"After four weeks, taking the Pravastatin as prescribed by the Doctor, I was unable to move. My wrist was too sore to move, my right shoulder was too sore to use and I could not put any weight on my knees. Five months after discontinuance of the Pravastatin, pain in those four areas has diminished to the point that am nearly 85% functional. Had I known about the side affects of Pravastatin, I would have never taken them!"
h2osunsand June 2, 2015
|49 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"The good thing is my cholesterol is under control after three months. The bad thing is my right fore arm hurts when I pick up anything. I also have a rash on my upper lip but not sure it has anything to do with the pravastatin. I am taking one thing away at a time to figure it out."
susan trumble (taken for 1 to 6 months) April 12, 2015
|42 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I am experiencing severe gas and loose bowels. Everytime I eat something it seems to run right through me. Also increased urination. Stomach cramps so this is a battle lower my cholesterol or be on the toilet everytime I eat!"
Graham1 (taken for 1 to 2 years) November 25, 2013
|88 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I took this medicine for about 3 years. About 6 months ago, my dosage was increased from 20 mg to 40 mg. At first there were no problems. After a couple of months, I started having shortness of breath, chest pain, tremors, fatigue and vomiting. I went to the ER with chest pains and shortness of breath. They could find nothing wrong with my heart. I was sent to a cardiologist to have Holter monitoring, echocardiagram and stress test. Nothing. Had a pulmonary function test. Nothing. The pravastatin brought my cholesterol down to 177, so my doctor took me off of it to see if it made any difference with all my health problems. It did. Within 3 days I was starting to feel better. Within a week I was back to my old self again."
Anonymous November 29, 2011
|263 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I immediately experienced muscle pain and chest tightness (the heart is a muscle). I also ended up in the ER after feeling faint with left foot numbness. The medication did, however, significantly lower my cholesterol. I have since discontinued the medicine on my own."
Anonymous November 8, 2011
|213 users found this comment helpful. Did you? Yes No||Report as inappropriate|
Pravachol (pravastatin): "Within 2 weeks of being on 40mg of Pravachol, I began noticing muscle weakness in my shoulders, wrist and knees. I later discovered that these are possible side effects of this medication. I noticed remarkable improvements after stopping the medication."
Anonymous July 10, 2011
|259 users found this comment helpful. Did you? Yes No||Report as inappropriate|
More about pravastatin
- Other brands: Pravachol